Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Polynomially bounded operators and Ext groups


Author: Sarah H. Ferguson
Journal: Proc. Amer. Math. Soc. 124 (1996), 2779-2785
MSC (1991): Primary 47B38; Secondary 18G15
DOI: https://doi.org/10.1090/S0002-9939-96-03340-0
MathSciNet review: 1327011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we consider the Ext functor in the category
of Hilbert modules over the disk algebra. We characterize the group
$\operatorname {Ext}_{A(D)}(K,H)$ as a quotient of operators and explicitly calculate
$\operatorname {Ext}_{A(D)}(K,% H^{2})$, where $K$ is a weighted Hardy space. We then use our results to give a simple proof of a result due to Bourgain.


References [Enhancements On Off] (What's this?)

  • 1. J. Bourgain, The Similarity Problem for polynomially bounded operators on Hilbert space, Israel Journal of Math., Vol. 54, No. 2, (1986). MR 88h:47024
  • 2. J. F. Carlson and D. N. Clark, Cohomology and extensions of Hilbert modules, J.Functional Analysis 128 (1995).
  • 3. J. F. Carlson, D. N. Clark, C. Foias and J. P. Williams, Projective Hilbert A(D)-Modules, New York J. Math. 1 (1994), 26--38. CMP 94:15
  • 4. R. G. Douglas and V. I. Paulsen, Hilbert modules over function algebras, Longman Scientific & Technical, New York (1989). MR 91g:46084
  • 5. C. Foias and J. P. Williams, On a class of polynomially bounded operators, preprint (1974).
  • 6. V. V. Peller, Estimates of functions of power bounded operators on Hilbert spaces, J. Operator Theory, 7 (1982), 341--372. MR 83i:47019
  • 7. A. Shields, Weighted shift operators and analytic function theory, Topics in Operator Theory, Math. Surveys, No. 13, Amer. Math. Soc., Providence, R.I. (1974) MR 50:14341
  • 8. K. Zhu, Operator Theory in function spaces, Marcel Dekker, Inc., New York and Basel (1990). MR 92c:47031

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B38, 18G15

Retrieve articles in all journals with MSC (1991): 47B38, 18G15


Additional Information

Sarah H. Ferguson
Email: sarah@math.uh.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03340-0
Keywords: Polynomially bounded operator, Ext groups, reproducing kernel Hilbert space, weighted Hardy space, BMOA
Received by editor(s): March 13, 1995
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society